Is a public understanding of abstract physics concepts feasible?

Europe/Zurich
222/R-001 (CERN)

222/R-001

CERN

41
Show room on map
  • Thursday, 1 March
    • 08:30 09:50
      The CERN Microcosm - Guiding Principles of the Exhibition 1h 20m Bldg. 55; CERN reception

      Bldg. 55; CERN reception

      CERN

      Speaker: Emma Sanders (CERN)
    • 09:50 10:00
      Welcome 10m
      Speaker: Rainer Bromme (University of Muenster)
    • 10:00 10:45
      Coffee Break 45m Cafeteria; Bldg. 301

      Cafeteria; Bldg. 301

      CERN

    • 10:45 11:45
      Universe of Particles 1h Globe of Science and Innovation

      Globe of Science and Innovation

      CERN

      Speaker: Bernard Pellequer
    • 12:00 13:15
      Lunch Break 1h 15m
    • 13:15 15:30
      Abstract Physics Concepts 222/R-001

      222/R-001

      CERN

      41
      Show room on map
      Conveners: Johannes Wessels (Westfaelische Wilhelms-Universitaet Muenster (DE)) , NN, Urs Wiedemann (CERN)
    • 15:30 16:00
      Coffee Break 30m Bldg. 301

      Bldg. 301

      CERN

    • 16:00 18:15
      Public Understanding of Fundamental Physics – Impulses from the Priority Program 222/R-001

      222/R-001

      CERN

      41
      Show room on map
      Conveners: Holger Horz (University of Frankfurt) , Rainer Bromme (University of Muenster) , Rüdiger Pfister (University of Lüneburg)
    • 20:00 22:00
      Dinner: Café du Soleil 2h Place du Petit-Saconnex 6 (Petit Saconnex)

      Place du Petit-Saconnex 6

      Petit Saconnex

      Cheese Fondue

    • 08:30 10:30
      The Relevance of Communicating Fundamental Physics; Motivating Publics to Attend to Complicated Science 222/R-001

      222/R-001

      CERN

      41
      Show room on map
      Conveners: James Gillies (CERN) , Sharon Dunwoody (University of Wisconsin-Madison)
    • 10:30 11:00
      Coffee Break 30m Blgd. 301

      Blgd. 301

      CERN

    • 11:00 13:00
      Excursion to ALICE (A Large Ion Collider Experiment) UX2 (ALICE)

      UX2

      ALICE

      Convener: Johannes Wessels (Westfaelische Wilhelms-Universitaet Muenster (DE))
    • 13:00 14:00
      Lunch Break 1h